Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 26, 2008, 2:01 PM CDT for 4 counties in Iowa. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 26, 2008, 4:17 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:05 PM CDT | FLASH FLOOD | Clarinda, IA | FLASH FLOODING IN CLARINDA DUE TO HEAVY RAINFALL. ALSO REPORTS OF FLASH FLOODING IN ESSEX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 261903
FFWOAX
IAC071-129-137-145-262200-
/O.NEW.KOAX.FF.W.0046.080626T1901Z-080626T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
201 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FREMONT COUNTY IN SOUTHWEST IOWA...
MILLS COUNTY IN SOUTHWEST IOWA...
MONTGOMERY COUNTY IN SOUTHWEST IOWA...
PAGE COUNTY IN SOUTHWEST IOWA...
* UNTIL 500 PM CDT.
* AT 157 PM CDT...PAGE COUNTY EMERGENCY MANAGEMENT REPORTED STREET
FLOODING IN PAGE COUNTY. NATIONAL WEATHER SERVICE RADAR SHOWED
RAINFALL RATES OF 1 TO 3 INCHES AN HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLISCA...
STANTON...SHENANDOAH...RED OAK...ESSEX AND CLARINDA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
LAT...LON 4059 9538 4095 9554 4117 9495 4084 9493
4074 9493 4073 9492 4061 9491 4059 9492
TIME...MOT...LOC 1901Z 180DEG 0KT 4070 9505
$$
ZAPOTOCNY1 follow-up statement
000
WGUS73 KOAX 262117
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT THU JUN 26 2008
IAC071-129-137-145-262127-
/O.CAN.KOAX.FF.W.0046.000000T0000Z-080626T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT IA-PAGE IA-MONTGOMERY IA-MILLS IA-
417 PM CDT THU JUN 26 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MILLS...
MONTGOMERY...PAGE AND FREMONT COUNTIES...
FLASH FLOODING ACROSS THE COUNTY DUE TO HEAVY RAIN EARLIER THIS
AFTERNOON HAS RECEDED...AND THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 4059 9538 4095 9554 4117 9495 4084 9493
4074 9493 4073 9492 4061 9491 4059 9492
TIME...MOT...LOC 2117Z 180DEG 0KT 4070 9505
$$
MAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:08 AM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 3:08 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 AM CDT THU JUN 26 2008 .DISCUSSION... QUITE A FEW UNCERTAINTIES OVER THE NEXT 48 HOURS. LATEST SUBJECTIVE SFC ANALYSIS SHOWS NEARLY STATIONARY WARM FRONT EXTENDING FM ERN CO THRU NWRN KS AND INTO EASTERN NEB/SWRN IA. CERTAINLY NO LACK OF MOISTURE AS SFC DEWPOINTS HAVE POOLED IN THE MID 70S ALONG THE FRONT IN ERN NEB/WRN IA. MCS CONTINUES TO ROLL ACROSS CNTRL SD/CNTRL NEB AND SHOULD BEGIN TO AFFECT NERN NEB IN THE NEXT HOUR ALTHOUGH REGIONAL RADAR LOOPS INDICATE QUITE A BIT OF WEAKENING ON THE SOUTHERN EDGE OF THE SYSTEM. WL HAVE A MENTION OF POPS IN THE NORTH FOR THE MORNING HOURS FOR THIS SYSTEM. OTHERWISE...VERY WARM AND MUGGY CONDITIONS ARE EXPECTED SOUTH OF THE WARM FRONT TODAY. ALREADY HAVE QUITE A WARM START WITH TEMPS STILL IN THE MID TO UPPER 70S EARLY THIS MORNING. ANVIL BLOW OFF SHOULD SCATTER OUT SKIES BY LATE MORNING/EARLY AFTERNOON AND SO LOWER 90S LIKELY MOST AREAS WITH PLACES SOUTH OF I-80 POSSIBLY INTO THE MID 90S. VERY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON. MODEL DIFFERENCES MAKE THE AFTERNOON FORECAST TRICKY. ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ADD TO UNCERTAINTY. NAM DEVELOPS TSTMS ALONG THE WMFNT BY 21Z WHILE THE GFS KEEPS SOMEWHAT OF A STRONGER CAP IN PLACE AND KEEPS THE AREA DRY. WITH SUCH AN UNSTABLE ENVIRONMENT...WL GO WITH CHANCE POPS FOR LATE AFTERNOON INTO THE EVENING HOURS ALONG AND NEAR THE WMFNT. MCS COULD EVOLVE OUT OF THIS AND ROLL EAST INTO THE NIGHT AS 50KT NOCTURNAL LLVL JET NOSES INTO THE REGION. BY 06Z/FRI...SFC CDFNT WL BE MOVING OUT OF THE DAKOTAS AND INTO NERN NEB. SOME EVENING CONVECTION ALONG THIS BOUNDARY IS POSSIBLE ACROSS THE DAKOTAS AND COULD CONTINUE TO ROLL INTO NRN ZONES OVERNIGHT. STRONG HEATING AHEAD OF THE FRONT DURING THE LATE MORNING/EARLY AFTERNOON SHOULD PRODUCE A VERY UNSTABLE AIRMASS ACROSS SERN NEB/SWRN IA EARLY IN THE DAY FRIDAY. WITH INCREASING BULK SHEAR VALUES...ACTIVE LATE MORNING/ EARLY AFTERNOON IS CERTAINLY A POSSIBILITY. WEEKEND SHOULD BE DRY AND INACTIVE AS CLOSED LOW MOVES ACROSS THE GREAT LAKES REGION AND AREA IN COOLER NWRLY FLOW. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 27/12Z. AM EXPECTING MOSTLY VFR CONDITIONS THRU THE PERIOD...ALTHOUGH SOME PATCHY MVFR FOG MAY DEVELOP FROM 09Z-12Z YET THIS MORNING. OTHERWISE...CONVECTION CHANCES ARE THE PRIMARY PROBLEM. FEEL THAT ANY CONVECTION SHOULD REMAIN NORTH OF THE KOFK SITE THIS MORNING... AND PINNING DOWN AFTERNOON CONVECTION MAY BE DEPENDENT ON IF/WHERE ANY OUTFLOW BOUNDARIES DEVELOP. CURRENT SET OF TAFS HAVE LEFT OUT MENTION OF TSRA FOR THIS REASON...BUT MAY BE ABLE TO INSERT SOME TEMPO/PROB30 GROUPS IN THE 12Z TAF ISSUANCE...PERHAPS AROUND 20Z-00Z AT KOFK...AND POSSIBLY 22Z-04Z AT KLNK AND KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/DEWALD
Hazardous weather outlook, Jun 26, 12:03 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1203 PM CDT THU JUN 26 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1203 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE MOVING THROUGH THE OUTLOOK AREA AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND TONIGHT...WITH SEVERE STORMS POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE THE PRIMARY THREATS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY HAS PUSHED SOUTH OF LINCOLN HOWEVER...SURFACE FLOW IS ALREADY BEGINNING TO TURN MORE SOUTHEAST AT OMAHA AND COLUMBUS INDICATING THE SURFACE FRONTAL LOCATION FARTHER NORTH OVER NORTHEAST NEBRASKA. THE STORMS FROM THIS MORNING AND ONGOING THUNDERSTORMS WILL AFFECT TEMPERATURES TODAY AND WILL LIMIT THE INSTABILITY SOMEWHAT...HOWEVER...THERE IS PLENTY OF MOISTURE AVAILABLE. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS AND WITH THE BOUNDARIES IN THE AREA ISOLATED TORNADOES WILL BE POSSIBLE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN TONIGHT ALONG WITH A WEATHER DISTURBANCE MOVING THROUGH THE PLAINS. VERY MOIST CONDITIONS ARE IN PLACE AND SLOW MOVEMENT OF THE STORMS WILL ALLOW THE STORMS TO PUT DOWN HEAVY RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ZAPOTOCNY
In the hours before
Local storm report, Jun 26, 10:03 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 2 N OMAHA 41.29N 96.01W
06/26/2008 E0.75 INCH DOUGLAS NE TRAINED SPOTTER
&&
MAYESLocal storm report, Jun 26, 10:20 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL 2 E DORCHESTER 40.65N 97.08W
06/26/2008 M0.75 INCH SALINE NE EMERGENCY MNGR
&&
KURTZLocal storm report, Jun 26, 1:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
156 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN CLARINDA 40.74N 95.04W
06/26/2008 M1.86 INCH PAGE IA TRAINED SPOTTER
SINCE 11 AM.
&&
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:39 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 24 min |
| Jun 26, 9:44 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 46 min |
| Jun 26, 10:34 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 26 min |
| Jun 26, 10:35 AM CDT | Areal Flood Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 3 hr |
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 40 min |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.